Affordable Access

Publisher Website

Leg ulcers associated with long-term hydroxyurea therapy

Authors
Journal
Journal of the American Academy of Dermatology
0190-9622
Publisher
Elsevier
Publication Date
Volume
39
Issue
2
Identifiers
DOI: 10.1016/s0190-9622(98)70394-9
Disciplines
  • Medicine

Abstract

Abstract Hydroxyurea is commonly used in the treatment of various hematologic disorders, e.g., chronic myelogenous leukemia (CML), polycythemia vera, and occasionally, at lower doses, for severe psoriasis vulgaris. Cutaneous side effects such as alopecia, diffuse hyperpigmentation, poikiloderma, atrophy of the skin, or nail changes occur, especially with long-term treatment. Painful leg ulcers in association with hydroxyurea have only rarely been reported. We describe 2 patients who developed spontaneous painful leg ulcers during long-term hydroxyurea therapy for a myeloproliferative disorder; these ulcers healed only after hydroxyurea was withdrawn. (J Am Acad Dermatol 1998;39:372-4.)

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Leg ulcers associated with long-term hydroxyurea t...

on Journal of the American Academ... August 1998

Hydroxyurea-induced ulcers on the leg.

on CMAJ : Canadian Medical Associ... May 26, 2009
More articles like this..